Alert archive / Mississippi / Frost Advisories in 2016
Frost Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Mar 20, 2016, 3:55 AM CDT for 5 counties in Arkansas; 7 counties in Mississippi; Shelby County, Tennessee. It took effect at Mar 21, 2016, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 3:55 AM CDT (08:55 UTC)
- In effect from
- Mar 21, 2016, 1:00 AM CDT
- Expired
- Mar 21, 2016, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS74 KMEG 200855 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 355 AM CDT SUN MAR 20 2016 ...FREEZING TEMPERATURES AND FROST EXPECTED LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP RAPIDLY TONIGHT. TEMPERATURES WILL DROP TO FREEZING OR BELOW ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHEAST MISSISSIPPI AND MUCH OF WEST TENNESSEE. AREAS OF FROST ARE ALSO EXPECTED OVER MUCH OF THE MID-SOUTH. ARZ008-009-017-018-026-028-MOZ113-115-TNZ001>004-019>022-048- 050>055-091-092-202115- /O.UPG.KMEG.FZ.A.0001.160321T0600Z-160321T1400Z/ /O.NEW.KMEG.FZ.W.0001.160321T0600Z-160321T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-DUNKLIN- PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN- LAUDERDALE-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR- MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...BLYTHEVILLE...KENNETT... CARUTHERSVILLE...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN... PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN... RIPLEY TN...BROWNSVILLE...ALAMO...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH 355 AM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...30 TO 32 DEGREES...LOCALLY COLDER IN SOME LOCATIONS. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE WILL OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ027-MSZ002>006-009-013>017-021>024-TNZ049-089-090-202115- /O.NEW.KMEG.FZ.W.0001.160321T0600Z-160321T1400Z/ POINSETT-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS- LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN- CHICKASAW-MONROE-TIPTON-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...HARRISBURG...HOLLY SPRINGS...ASHLAND... RIPLEY MS...CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY... PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN...COVINGTON... SOMERVILLE...OAKLAND...BOLIVAR 355 AM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. * TEMPERATURE...30 TO 32 DEGREES...LOCALLY COLDER IN SOME LOCATIONS. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE WILL OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-202115- /O.NEW.KMEG.FR.Y.0001.160321T0600Z-160321T1400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... TUNICA...SENATOBIA...CLARKSDALE...MARKS...BATESVILLE... CHARLESTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 355 AM CDT SUN MAR 20 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. * TEMPERATURE/FROST COVERAGE...33 TO 36 DEGREES WITH AREAS OF FROST. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE MAY OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SJM
5 follow-up statements
213 WWUS74 KMEG 201443 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 943 AM CDT SUN MAR 20 2016 ...FREEZING TEMPERATURES AND FROST EXPECTED SUNDAY NIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP RAPIDLY TONIGHT. TEMPERATURES WILL DROP TO FREEZING OR BELOW ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHEAST MISSISSIPPI AND MUCH OF WEST TENNESSEE. AREAS OF FROST ARE ALSO EXPECTED OVER MUCH OF THE MID-SOUTH. ARZ008-009-017-018-026>028-MOZ113-115-MSZ002>006-009-013>017- 021>024-TNZ001>004-019>022-048>055-089>092-202245- /O.CON.KMEG.FZ.W.0001.160321T0600Z-160321T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO- PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY...PONTOTOC... TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN... TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON... BROWNSVILLE...ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 943 AM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURE...30 TO 32 DEGREES...LOCALLY COLDER IN SOME LOCATIONS. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE WILL OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-202245- /O.CON.KMEG.FR.Y.0001.160321T0600Z-160321T1400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... TUNICA...SENATOBIA...CLARKSDALE...MARKS...BATESVILLE... CHARLESTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 943 AM CDT SUN MAR 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURE/FROST COVERAGE...33 TO 36 DEGREES WITH AREAS OF FROST. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE MAY OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
534 WWUS74 KMEG 202013 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT SUN MAR 20 2016 ...FREEZING TEMPERATURES AND FROST EXPECTED SUNDAY NIGHT... .THE SKIES WILL CLEAR LATER THIS EVENING AND TONIGHT AND WITH LIGHT WINDS TEMPERATURES WILL DROP. TEMPERATURES WILL DROP TO FREEZING OR BELOW ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHEAST MISSISSIPPI AND MUCH OF WEST TENNESSEE. AREAS OF FROST ARE ALSO EXPECTED OVER MUCH OF THE MID-SOUTH. ARZ008-009-017-018-026>028-MOZ113-115-MSZ002>006-009-013>017- 021>024-TNZ001>004-019>022-048>055-089>092-211000- /O.CON.KMEG.FZ.W.0001.160321T0600Z-160321T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO- PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY...PONTOTOC... TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN... TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON... BROWNSVILLE...ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 313 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURE...29 TO 32 DEGREES...LOCALLY COLDER IN SOME LOCATIONS. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE WILL OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-211000- /O.CON.KMEG.FR.Y.0001.160321T0600Z-160321T1400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... TUNICA...SENATOBIA...CLARKSDALE...MARKS...BATESVILLE... CHARLESTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 313 PM CDT SUN MAR 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURE/FROST COVERAGE...33 TO 36 DEGREES WITH AREAS OF FROST. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE MAY OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TLSJR
939 WWUS74 KMEG 210327 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1027 PM CDT SUN MAR 20 2016 ...FREEZING TEMPERATURES AND FROST EXPECTED SUNDAY NIGHT... .THE SKIES WILL CLEAR LATER THIS EVENING AND TONIGHT AND WITH LIGHT WINDS TEMPERATURES WILL DROP. TEMPERATURES WILL DROP TO FREEZING OR BELOW ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHEAST MISSISSIPPI AND MUCH OF WEST TENNESSEE. AREAS OF FROST ARE ALSO EXPECTED OVER MUCH OF THE MID-SOUTH. ARZ008-009-017-018-026>028-MOZ113-115-MSZ002>006-009-013>017- 021>024-TNZ001>004-019>022-048>055-089>092-211200- /O.CON.KMEG.FZ.W.0001.160321T0600Z-160321T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO- PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY...PONTOTOC... TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN... TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON... BROWNSVILLE...ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 1027 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY... * TEMPERATURE...29 TO 32 DEGREES...LOCALLY COLDER IN SOME LOCATIONS. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE WILL OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-211200- /O.CON.KMEG.FR.Y.0001.160321T0600Z-160321T1400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... TUNICA...SENATOBIA...CLARKSDALE...MARKS...BATESVILLE... CHARLESTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 1027 PM CDT SUN MAR 20 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY... * TEMPERATURE/FROST COVERAGE...33 TO 36 DEGREES WITH AREAS OF FROST. * TIMING...1 AM CDT THROUGH 9 AM CDT MONDAY. * IMPACTS...DAMAGE MAY OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
366 WWUS74 KMEG 210925 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 425 AM CDT MON MAR 21 2016 ...FREEZING TEMPERATURES AND FROST ACROSS MUCH OF THE MIDSOUTH THIS MORNING... ...FROST LIKELY AGAIN ACROSS PARTS OF NORTHEAST MISSISSIPPI AND ALONG THE TENNESSEE RIVER LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP TO FREEZING OR BELOW ACROSS MUCH OF THE MIDSOUTH THIS MORNING. AREAS OF FROST ARE ALSO EXPECTED OVER MUCH OF THE MIDSOUTH. FROST WILL BE POSSIBLE AGAIN ACROSS EASTERN SECTIONS OF THE MIDSOUTH LATE TONIGHT. MSZ005-006-009-016-017-023-024-TNZ055-092-211730- /O.NEW.KMEG.FR.Y.0002.160322T0600Z-160322T1400Z/ /O.CON.KMEG.FZ.W.0001.000000T0000Z-160321T1400Z/ ALCORN-TISHOMINGO-PRENTISS-LEE MS-ITAWAMBA-CHICKASAW-MONROE- DECATUR-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...TUPELO... FULTON...HOUSTON...OKOLONA...AMORY...ABERDEEN...PARSONS... DECATURVILLE...SAVANNAH 425 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...29 TO 32 DEGREES...LOCALLY COLDER IN SOME LOCATIONS THIS MORNING. 34 TO 36 DEGREES TUESDAY MORNING. * TEMPERATURE/FROST COVERAGE...AREAS OF FROST THIS MORNING AND AGAIN TUESDAY MORNING. * TIMING...THROUGH 9 AM CDT THIS MORNING AND 1 AM CDT TO 9 AM CDT TUESDAY. * IMPACTS...DAMAGE WILL OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ARZ008-009-017-018-026>028-MOZ113-115-MSZ002>004-013>015-021-022- TNZ001>004-019>022-048>054-089>091-211400- /O.CON.KMEG.FZ.W.0001.000000T0000Z-160321T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-LAFAYETTE-UNION- PONTOTOC-YALOBUSHA-CALHOUN-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-FAYETTE-HARDEMAN-MCNAIRY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE...HOLLY SPRINGS...ASHLAND...RIPLEY MS... OXFORD...NEW ALBANY...PONTOTOC...WATER VALLEY...COFFEEVILLE... BRUCE...CALHOUN CITY...TIPTONVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER 425 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...29 TO 32 DEGREES...LOCALLY COLDER IN SOME LOCATIONS. * TIMING...THROUGH 9 AM CDT THIS MORNING. * IMPACTS...DAMAGE WILL OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-211400- /O.CON.KMEG.FR.Y.0001.000000T0000Z-160321T1400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... TUNICA...SENATOBIA...CLARKSDALE...MARKS...BATESVILLE... CHARLESTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 425 AM CDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...33 TO 36 DEGREES WITH AREAS OF FROST. * TIMING...THROUGH 9 AM CDT THIS MORNING. * IMPACTS...DAMAGE MAY OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SJM
341 WWUS74 KMEG 211356 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 856 AM CDT MON MAR 21 2016 ...FROST LIKELY AGAIN ACROSS PARTS OF NORTHEAST MISSISSIPPI AND ALONG THE TENNESSEE RIVER LATE TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL BE CONDUCIVE FOR THE FORMATION OF FROST AGAIN ACROSS EASTERN SECTIONS OF THE MIDSOUTH LATE TONIGHT. MSZ005-006-009-016-017-023-024-TNZ055-092-212200- /O.EXP.KMEG.FZ.W.0001.000000T0000Z-160321T1400Z/ /O.CON.KMEG.FR.Y.0002.160322T0600Z-160322T1400Z/ ALCORN-TISHOMINGO-PRENTISS-LEE MS-ITAWAMBA-CHICKASAW-MONROE- DECATUR-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...TUPELO... FULTON...HOUSTON...OKOLONA...AMORY...ABERDEEN...PARSONS... DECATURVILLE...SAVANNAH 856 AM CDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST TUESDAY MORNING. * TIMING...FROM 1 AM CDT TO 9 AM CDT TUESDAY. * IMPACTS...DAMAGE WILL OCCUR TO SENSITIVE PLANTS WHICH HAVE STARTED TO BLOOM AND GROW DUE TO THE EARLIER RAIN AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ARZ008-009-017-018-026>028-MOZ113-115-MSZ002>004-013>015-021-022- TNZ001>004-019>022-048>054-089>091-211500- /O.EXP.KMEG.FZ.W.0001.000000T0000Z-160321T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-LAFAYETTE-UNION- PONTOTOC-YALOBUSHA-CALHOUN-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-FAYETTE-HARDEMAN-MCNAIRY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE...HOLLY SPRINGS...ASHLAND...RIPLEY MS... OXFORD...NEW ALBANY...PONTOTOC...WATER VALLEY...COFFEEVILLE... BRUCE...CALHOUN CITY...TIPTONVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER 856 AM CDT MON MAR 21 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED UP ABOVE FREEZING THIS MORNING. THUS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-211500- /O.EXP.KMEG.FR.Y.0001.000000T0000Z-160321T1400Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... TUNICA...SENATOBIA...CLARKSDALE...MARKS...BATESVILLE... CHARLESTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 856 AM CDT MON MAR 21 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED UP ABOVE FREEZING THIS MORNING. THUS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 20, 3:45 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 20, 3:45 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT SUN MAR 20 2016
.DISCUSSION...
CURRENTLY...DEEP UPPER LOW LOCATED OVER MISSOURI THIS MORNING.
SKIES ARE MOSTLY CLEAR ACROSS THE MIDSOUTH WITH SCATTERED CLOUDS
ACROSS THE NORTHERN TIER ASSOCIATED WITH THE UPPER LOW. SURFACE
HIGH PRESSURE IS CENTERED OVER THE HIGH PLAINS AND THE PRESSURE
GRADIENT ACROSS THE MIDSOUTH IS RESULTING IN NORTH WINDS AT 5-10
MPH. THIS IS KEEPING TEMPS FROM FALLING TOO FAR AND HELPING TO
LIMIT FROST FORMATION. TEMPS GENERALLY RANGE FROM THE MID AND
UPPER 30S WITH LOWER 40S LIMITED TO MEMPHIS.
TODAY...UPPER LOW WILL DIP INTO WEST TENNESSEE THIS AFTERNOON.
VERY COLD TEMPS ALOFT...-32 C AT 500 MB...WILL MOVE OVER A
RELATIVELY WARM BOUNDARY LAYER AND ISOLD TO SCATTERED SHOWERS WILL
DEVELOP WITH BEST CHANCES ACROSS WEST TENNESSEE NORTH AND EAST OF
JACKSON. WILL NOT BE SURPRISED TO SEE SOME THUNDER WITH SMALL HAIL
AND GUSTY WINDS AS 850-700 MB LAPSE RATES TOP 7 C/KM. TEMPS WILL
BE WELL BELOW NORMAL WITH HIGHS IN THE UPPER 40S TO LOWER 50S AND
A BRISK NORTH WIND AT 10 TO 15 MPH WITH HIGHER GUSTS.
TONIGHT...UPPER LOW OPENS UP INTO A TROUGH AND PUSHES QUICKLY EAST
AS SURFACE RIDING BUILDS OVER THE AREA WITH CLEARING SKIES. BY 12Z
MONDAY A 1031 MB SURFACE HIGH IS LOCATED OVER EAST TEXAS WITH
RIDGING EXTENDING THROUGH THE MIDSOUTH. LIGHT WINDS...CLEAR SKIES
AND A DRY AIRMASS WILL BE CONDUCIVE TO RADIATIONAL COOLING. THINK
MOS NUMBERS ARE A TAD WARM AND TOOK A DEGREE OR TWO OFF MOST
LOCATIONS. WILL GO WITH A FREEZE WARNING ACROSS MUCH OF THE AREA
EXCEPT THE DELTA REGION FROM MEMPHIS SOUTH AND WEST WHERE A FROST
ADVISORY WILL BE POSTED. EXPECT LOWS IN THE LOWER 30S IN THE
WARNING AREA...MID 30S IN THE FROST ADVISORY AREA.
MONDAY THROUGH WEDNESDAY...SURFACE HIGH PRESSURE WILL MOVE TO THE
SOUTHEAST ATLANTIC COAST WHILE A FLAT UPPER RIDGE PREVAILS ALOFT.
SOUTHERLY WINDS WILL DEVELOP ACROSS THE REGION AND TEMPS WILL
WARM THROUGH MIDWEEK...REACHING THE LOWER 70S AT MANY PLACES BY
WEDNESDAY.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A POTENT UPPER TROUGH
WILL MOVE OUT OF THE PLAINS INTO THE MID OR UPPER MISSISSIPPI
VALLEY DURING THIS TIME FRAME. 00Z MODELS CONTINUE WITH A MORE
PROGRESSIVE SOLUTION WITH SURFACE LOW PRESSURE ALONG OR NORTH OF
I-70 AND A COLD FRONT MOVING ACROSS THE MIDSOUTH LATE WEDNESDAY
NIGHT INTO THURSDAY. MOISTURE RETURN AND RESULTANT INSTABILITY
AHEAD OF THE FRONT LOOKS RATHER MEAGER AND BEST DYNAMICS REMAIN
NORTH FOR NOW. WILL CONTINUE TO MONITOR BUT SEE NO REASON TO
INTRODUCE SEVERE POTENTIAL INTO THE HWO ATTM.
FRIDAY AND SATURDAY...HIGH PRESSURE BUILDS IN WITH A TEMPORARY
COOL DOWN FOR FRIDAY AND THEN BACK TO NORMAL TEMPS BY SATURDAY.
SJM
&&
.AVIATION...
06Z TAFS
0430Z KNQA RADAR SHOWED HIGH BASED SHOWERS/VIRGA DROPPING
SOUTH... TO THE EAST OF MEM. ONCE THIS ACTIVITY PASSES...WINDS
SHOULD RETURN LESS THAN 10KTS.
SIMILAR TO THIS EVENING... 00Z NAM MODEL BUFR SOUNDINGS SHOW
THERMAL AND MOISTURE PROFILES BELOW FL050 TO BE FAVORABLE TO GUSTY
WINDS SUNDAY IN THE VICINITY OF SHOWERS...PERHAPS HIGHER GUSTS
THAN WHAT WOULD TYPICALLY RESULT FROM THE LOW LEVEL PRESSURE
GRADIENT.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
FROST ADVISORY FROM 1 AM TO 9 AM CDT MONDAY FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-ST. FRANCIS.
MO...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
FROST ADVISORY FROM 1 AM TO 9 AM CDT MONDAY FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR BENTON TN-
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-TIPTON-WEAKLEY.
FROST ADVISORY FROM 1 AM TO 9 AM CDT MONDAY FOR SHELBY.
&&Hazardous weather outlook, Mar 19, 3:13 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT SAT MAR 19 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201000- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 313 PM CDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AREA RIVERS ARE EXPECTED TO REMAIN ELEVATED OR IN FLOOD. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREA RIVERS ARE EXPECTED TO REMAIN ELEVATED OR IN FLOOD. LOW TEMPERATURES MAY DROP TO OR SLIGHTLY BELOW FREEZING SUNDAY NIGHT. A FREEZE WATCH IS IN EFFECT LATE SUNDAY NIGHT FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PARTS OF WEST TENNESSEE TO THE NORTH AND EAST OF THE MEMPHIS METRO AREA. AREAS OF FROST MAY ALSO OCCUR. SINCE AN EXTENDED WARM SPELL HAS OCCURRED...NEWLY BLOOMED VEGETATION MAY BE IMPACTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:55 AM CDT | Freeze Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 29 hr |
Nearby
Frost Advisories in Mississippi, 2016Frost Advisories in Arkansas, 2016Frost Advisories in Tennessee, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.